question-icon

What causes fatigue, back and knee pain post withdrawal from Oxycodone?

default
Posted on Fri, 13 May 2016
Question: Yes I have been 30mg. of oxycodone for over 19 years. XXXXXXX 25th I stopped. Had some tylenol/3 to get me . My question is I have left the house only 3 times. I feel tired, malase, of course my back & knee pain is still with me. I'm 64 years old, and since I stopped my meds, I have not had any energy at all and don't feel like doing anything. I'll see my Dr. on WED. I stopped theses on my own, it is not what he wanted me to do.
I took them every 4 hours. I have a colostomy so I need something that disolves fast. (ieleostcopy)
doctor
Answered by Dr. Ivo Ditah (1 hour later)
Brief Answer:
These are withdrawal symptoms!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this difficulty with your pain medications. Please, you cannot stop Oxycodone abruptly because of fear of withdrawal symptoms. This is exactly what you are experiencing at this time. I will suggest that you start this drug again. Should there be need for you to stop after discussing with your doctor, we will for sure establish a plan that will start by reducing the dose progressive to low levels before stopping so as to avoid or minimize side effects. This drug dissolves fast and it is entirely absorbed before it enters the colon. Therefore, there is no reduced absorption because of this colostomy you got and it's efficacy is thus not affected.

I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah (18 hours later)
Thank you so much for your quick reply. Being on oxycodone for so long, I kind of figured it was withdrawals. I see my
dr. tomorrow. Hopefully he'll take care of me the right way. Like I said in first letter, I was the one who chose on my own to stop. Big mistake, I tried that with my Prozac's as I was feeling find. Later went back on them. Realized that was why I felt better. Thanks again. I'll never stop meds on my own again.
Sincerely, XXXXXXX
doctor
Answered by Dr. Ivo Ditah (52 minutes later)
Brief Answer:
You are welcome, XXXXXXX

Detailed Answer:
Hi XXXXXXX

Most important is to know what not to do next time so as to stay out of trouble. Am happy you know that... I wish you a fulfilling doctor's visit tomorrow. Keep me posted.

Until next, I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah (27 hours later)
Hi Dr. my doctor's appointment went great today. My Dr. lowered my meds. (Oxycodone 15mg) four to six hours a day. He suggested with my back and knee pain that should give me a good quality of life. Again thank you for your help. I'm already feeling much better.


Sincerely, XXXXXXX
doctor
Answered by Dr. Ivo Ditah (1 hour later)
Brief Answer:
Gladdened by this!

Detailed Answer:
Hi,

Am happy to hear the appointment went great and you are already feeling great. I wish you well and keep me posted as you follow through with the changes. Until next, I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3994 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes fatigue, back and knee pain post withdrawal from Oxycodone?

Brief Answer: These are withdrawal symptoms! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this difficulty with your pain medications. Please, you cannot stop Oxycodone abruptly because of fear of withdrawal symptoms. This is exactly what you are experiencing at this time. I will suggest that you start this drug again. Should there be need for you to stop after discussing with your doctor, we will for sure establish a plan that will start by reducing the dose progressive to low levels before stopping so as to avoid or minimize side effects. This drug dissolves fast and it is entirely absorbed before it enters the colon. Therefore, there is no reduced absorption because of this colostomy you got and it's efficacy is thus not affected. I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.